MAUDE Adverse Event Report: STAAR SURGICAL COMPANY IMPLANTABLE COLLAMER LENS (ICL); PHAKIC TORIC INTRAOCULAR LENS

STAAR SURGICAL COMPANY IMPLANTABLE COLLAMER LENS (ICL); PHAKIC TORIC INTRAOCULAR LENS
Model Number VTICM512.1
Medical Device Problem Codes Adverse Event Without Identified Device or Use Problem (2993); No Apparent Adverse Event (3189)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 02/08/2024
Type of Reportable Event Serious Injury
Additional Manufacturer Narrative
D4 (experiation date); unk no serial number reported.H4 (device manufacturing date): no serial number reported.Claim# (b)(4).
 
Event or Problem Description
The reporter indicated that an implantable collamer lens was implanted into the patient's right eye (od).Refractive surprise and lens rotation are observed.
 
Additional Manufacturer Narrative
Additional information: b5: the reporter indicated that a 12.1mm vticm512.1 implantable collamer lens of a -5.0/4.0/171 (sphere/cylinder/axis) was implanted into the patient's eye.H6: work order search: no similar complaints within associated lots were found.Claim# (b)(4).
 
Additional Manufacturer Narrative
Correction: d4: serial# (b)(6).H6: work order search was performed but was not required for previous entered lens# or corrected lens#.B5: the reporter indicated that a 12.1mm vticm512.1 implantable collamer lens of a -7.50/3.0/175 (sphere/cylinder/axis) was implanted into the right eye (od) of a patient with pre-existing keratoconus on (b)(6) 2024.On (b)(6) 2024, the lens was removed due to refractive surprise.In a subsequent surgery later that day, replacement lens was implanted and the problem was not resolved.It was reported that there was no improvement with continued high astigmatism.Cause of the event is unknown.Claim# (b)(4).
 
Additional Manufacturer Narrative
Additonal information: b5: a healthcare professional reported the patient's condition has improved to 20/20 after placing a suture.Claim# (b)(4).

Brand Name
IMPLANTABLE COLLAMER LENS (ICL)
Common Device Name
PHAKIC TORIC INTRAOCULAR LENS
Manufacturer (Section D)
STAAR SURGICAL COMPANY
1911 walker avenue
monrovia CA 91016
Manufacturer (Section G)
STAAR SUGICAL COMPANY
1911 walker avenue
monrovia CA 91016
Manufacturer Contact
joselene muniz
800 royal oaks dr.suite:210
monrovia, CA 91016
6263037902
MDR Report Key18862537
Report Number2023826-2024-00841
Device Sequence Number7071696
Product Code QCB
UDI-Device Identifier00840311305537
UDI-Public00840311305537
Combination Product (Y/N)N
Initial Reporter StateMD
Initial Reporter CountryUS
PMA/510(K) Number
P030016
Number of Events Summarized1
Summary Report (Y/N)N
Device Implanted Year2024
Device Explanted Year2024
Serviced by Third Party (Y/N)Unknown
Reporter Type Manufacturer
Report Source Foreign,Health Professional,Distributor
Initial Reporter Occupation Physician
Type of Report Initial,Followup,Followup,Followup
Report Date (Section B) 02/21/2024
2 Devices were Involved in the Event: 1   2  
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Expiration Date06/30/2026
Device Model NumberVTICM512.1
Was Device Available for Evaluation? No
Is the Reporter a Health Professional? Yes
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 02/21/2024
Supplement Date Received by ManufacturerNot provided
04/25/2024
07/03/2024
Initial Report FDA Received Date03/07/2024
Supplement Report FDA Received Date04/15/2024
04/26/2024
07/19/2024
Date Device Manufactured08/10/2023
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Concomitant Medical Products
and Therapy/Usage Dates
CARTRIDGE MODEL: SFC-45 - LOT# UNK; FOAM TIP PLUNGER - LOT# UNK; INJECTOR MODEL: LIOLI-24 - LOT# UNK
Outcome Attributed to Adverse Event Required Intervention;
Patient Age37 YR
Patient SexFemale